Discussions that mention phentermine

Eating Disorder Recovery board


Hello everyone,

I am new to this borad but I hope you will take the time to read this. Here is my situation. I am 28 years old, 5'3 113lbs. At my heaviest I got to 140lbs. In high school I could eat whatever I wanted and never get past 102 lbs. In college, I started to gain so I started working out and I managed to maintain a comfy weight. Now, I have gotten lazy.

For awhile I lived off of ephedrine. I got to a point where I was "proud" of myself if I made it through the day without eating. I started to realize that was not a good thing...but still haven't managed to get myself away from that thought. I know it slows my metabolism down but then I see that scale and see the numbers go down and any sense of logic that I have, goes out the window. When ephedrie was taken off the market...I gained 10lbs back and that was just horrible for me. I found out about phentermine...some of you probably have heard of it...and I got some.

I am now down to 113 but still feel fat and like I need this stupid pill to prevent me from eating so I can lose more. Obviously I know this is an issue but I can't talk to anyone about it which is why I came here. I am nervous about what I may be doing to my body by taking this prescription at my weight...but then I start to think..."Just a few more lbs" and I talk myself into taking it. If my boyfriend, family or doc knew...I am sure they would kill me. But my selfish feelings always manage to talk me into taking it "just one more time."

What is wrong with me? :( I feel sad that I have become this way.
Hun, you sound anorexic. I know that's hard, but the truth hurts sometimes. I know, because I'm anorexic/bulemic too. I starve myself just to see my weight go down, even though I'm 99 lbs and dropping. I don't even care about the fact that I have no energy and don't do as much with my friends/family anymore.

What is phentermine? If it's a weight-loss drug, you need to ditch it. It sounds like it is, so I'd suggest throwing it out immediately. Those type of drugs either don't work, or work for a while but hurt you overall, either by side-effects or slowing your metabolism down.

If you're really so interested in dropping a few pounds (and I mean two, maybe three) I'd talk to a nutritionist, personal trainer, or both to see if there's a healthy way to do that. It sounds like you're a great weight, so focus on how you feel! If you feel and look good, then toss the scale and don't worry about the numbers. (I am SUCH a hypocrite)

I know how hard it is to not let yourself obsess about the numbers, but please, at least stop taking the phentermine. You don't need it, because you're great just the way (and weight) you are now! God Bless,

~Ana
Quote from mexybug:
Hello everyone,

I am new to this borad but I hope you will take the time to read this. Here is my situation. I am 28 years old, 5'3 113lbs. At my heaviest I got to 140lbs. In high school I could eat whatever I wanted and never get past 102 lbs. In college, I started to gain so I started working out and I managed to maintain a comfy weight. Now, I have gotten lazy.

For awhile I lived off of ephedrine. I got to a point where I was "proud" of myself if I made it through the day without eating. I started to realize that was not a good thing...but still haven't managed to get myself away from that thought. I know it slows my metabolism down but then I see that scale and see the numbers go down and any sense of logic that I have, goes out the window. When ephedrie was taken off the market...I gained 10lbs back and that was just horrible for me. I found out about phentermine...some of you probably have heard of it...and I got some.

I am now down to 113 but still feel fat and like I need this stupid pill to prevent me from eating so I can lose more. Obviously I know this is an issue but I can't talk to anyone about it which is why I came here. I am nervous about what I may be doing to my body by taking this prescription at my weight...but then I start to think..."Just a few more lbs" and I talk myself into taking it. If my boyfriend, family or doc knew...I am sure they would kill me. But my selfish feelings always manage to talk me into taking it "just one more time."

What is wrong with me? :( I feel sad that I have become this way.



Hi, and welcome!!!

What's wrong is that you are scared to go back up to 140, and you're a little panicky about it. You see diet drugs being removed...because they are dangerous!! and so you fear that without their help, you won't be able to maintain the weight you're at now which, by the way, is a pretty good weight, may even be a bit on the lean side. I truly think that best thing for you to do is to be your own diet pill. :D By that I mean, YOU take charge of making sure of the amount of calories you eat (you can buy books that give calories for every food imaginable, including fast food restaurants) Concentrate on more veggies and fruit and lean protein, and whole grains, etc. Just be careful of the sweets and high fats, drink LOTS of water (also fills you up) and I believe then you will have no problem

And yes, NOT eating slows down the metabolism a LOT. Your body thinks it has gone into starvation mode, then starts holding on to all those calories . better to eat 4-5 small meals a day, or 3-4 smal meals & snack on veggies beteen. You can't gain weight like that...well, that is, unless you're eating or snacking on foods you know you shouldn't!

I do believe that you are currently at a good weight. How about just doing nothing more than maintaining it for a while, and eventually you may find you are more comfortable at that weight, than trying to lose. And as far as exercise, if you don't want to do intense workouts, don't! Have a bike? Ride!! Take long walks, and/or walk to some of the places that you would normally drive....you'll even save money with these horrible gas prices!! :D
And then, just take it a day at a time. Don;t project your fears of longterm gaining. Check your weight evey other day (and don't forget - pms weight doesn't count - it's all water and it "goes" during your period") And finally, don't stress so much!! You certainly don't have a weight problem, by any means. Try to be a bit kinder to yourself, and know that you are beautiful just the way you are!!

Hugs
Char :wave:
Thank you for your replies ladies. Your thoughts helped. Today I did take another pill and ate less than I should have. I am going to do my best tomorrow NOT to take a pill and just be normal. I got on the scale today and was a little lighter but on the other hand it is 5am and Iam awake AGAIN. That is a side effect of the phentermine. Phentermine is a prescription weight loss pill. It is the "phen" in fen-phen. Legal and less harmful but I am sure not 100% good for me. It seems like the older I get the more obsessed I am with my weight....it is almost consuming my thoughts.

Ana- Most of us are hypocrates. I have friends that want to take phentermine but I insist to them it isn't good for them. Then I take it and don't seem to want to talk myself out of it like I talk them out of it. It is strange.